Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An elementary method for estimating error terms in additive number theory


Author: Elmer K. Hayashi
Journal: Proc. Amer. Math. Soc. 52 (1975), 55-59
MSC: Primary 10J99
DOI: https://doi.org/10.1090/S0002-9939-1975-0376586-8
MathSciNet review: 0376586
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {R_k}(n)$ denote the number of ways of representing the integers not exceeding $ n$ as the sum of $ k$ members of a given sequence of nonnegative integers. Using only elementary methods, we prove a general theorem from which we deduce that, for every $ \epsilon > 0$,

$\displaystyle {R_k}(n) - c{n^\beta } \ne o({n^{\beta (1 - \beta )(1 - 1/k)/(1 - \beta + \beta /k) - \epsilon }})$

where $ c$ is a positive constant and $ 0 < \beta < 1$.

References [Enhancements On Off] (What's this?)

  • [1] P. T. Bateman, The Erdös-Fuchs theorem on the square of a power series (to appear). MR 0498470 (58:16582)
  • [2] P. T. Bateman, E. E. Kohlbecker and J. P. Tull, On a theorem of Erdös and Fuchs in additive number theory, Proc. Amer. Math. Soc. 14 (1963), 278-284. MR 26 #2417. MR 0144876 (26:2417)
  • [3] P. Erdös and W. H. J. Fuchs, On a problem of additive number theory, J. London Math. Soc. 31 (1956), 67-73. MR 17, 586. MR 0074439 (17:586d)
  • [4] W. Jurkat, (to appear).
  • [5] B. Randol, A lattice-point problem. II, Trans. Amer. Math. Soc. 125 (1966), 101-113. MR 34 #1292. MR 0201408 (34:1292)
  • [6] R. C. Vaughan, On the addition of sequences of integers, J. Number Theory 4(1972), 1-16. MR 44 #5291. MR 0288093 (44:5291)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10J99

Retrieve articles in all journals with MSC: 10J99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0376586-8
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society